MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000484
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Non-healthcare professional reported that trocar in the pack was damaged, with a lifted metal burr or edge on the blade before the vitrectomy surgery.The surgery was completed after replacing the product with new trocar.There was no patient impact.
 
Event or Problem Description
Upon further assessment, it has been confirmed that the trocar in pack damaged, had burr/edge protruding out was identified to be a trocar bent cannula issue.
 
Additional Manufacturer Narrative
Corrected information provided in b.2., b.5, h.2., and h.11.Upon further review following submission of the initial report, it has been confirmed that the reported burr was observed on the cannula and not on the blade.Based on current information available this event does not meet reporting criteria as per the applicable regulations.The reported event does not meet criteria for reporting as per applicable regulation.No further reports will be submitted under mfg.Report number: 1644019-2025-03133.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22932221
Report Number1644019-2025-03133
Device Sequence Number15742421
Product Code LRO
UDI-Device Identifier00380650004840
UDI-Public(01)00380650004840(17)270430(11)250513(10)17E3H1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000484
Device Lot Number17E3H1
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/17/2025
Date Device Manufactured05/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown